Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
July 23, 2014, 04:44:31 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 631603
  • Total Topics: 47810
  • Online Today: 283
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Urgent need to start meds but high liver enzymes  (Read 1953 times)

0 Members and 1 Guest are viewing this topic.

Offline kuttakamina

  • Member
  • Posts: 45
Urgent need to start meds but high liver enzymes
« on: March 31, 2010, 01:52:10 AM »
Hi all,

I urgently need to start meds as I'm suffering from many symptoms like neuropathy, dementia, etc. and have a very low CD4 count but the problem is my liver enzymes are quite elevated. The SGOT and SGPG are 100 and 106. This after the doc gave me some meds for liver problems, it seems the meds raised my numbers rather than dropping them.

Now my doc is concerned and is saying that he may still put me on Atripla and we'll cross our fingers. Where is hope when you need it?

Offline kev72

  • Member
  • Posts: 106
Re: Urgent need to start meds but high liver enzymes
« Reply #1 on: March 31, 2010, 11:09:57 AM »
This after the doc gave me some meds for liver problems, it seems the meds raised my numbers rather

Hi,

Just curious what meds you dr put you on for liver problems? You're levels are elevated based on the maximum the lab uses, but they do not seem severe such as having Hep which can raise them to the 1000s.

Are you taking any other meds? I know mine were slightly elevated recently. It turns out because I was taking Androgel. My dr still put me on Atripla, and stopped the Androgel. Keep us posted. Thanks

Offline newt

  • Member
  • Posts: 3,877
  • the one and original newt
Re: Urgent need to start meds but high liver enzymes
« Reply #2 on: March 31, 2010, 06:09:20 PM »
Your liver enzymes are not really high. Anything under 2 1/2 times normal limit is not high. It is possible even that they will go down after a few months of treatment.

Probably the benefits of treatment, eg not getting ill/dying, recession of cognitive disorders, perhaps even in time improvement in neuropathy, outweight the disadvantages.

- matt


Edited for missing "not" (doh!)
« Last Edit: March 31, 2010, 06:12:35 PM by newt »
"The object is to be a well patient, not a good patient"

Offline kuttakamina

  • Member
  • Posts: 45
Re: Urgent need to start meds but high liver enzymes
« Reply #3 on: April 01, 2010, 03:36:04 AM »
THank you both for your replies, I suppose I have to make the life and death decision of going on meds soon.

Offline Ann

  • Administrator
  • Member
  • Posts: 28,134
  • It just is, OK?
    • Num is sum qui mentiar tibi?
Re: Urgent need to start meds but high liver enzymes
« Reply #4 on: April 01, 2010, 09:26:39 AM »
Kuttakamina, have you been screened for hep B and hep C? If you haven't been, you should talk to your doctor about being tested.

Ann
Condoms are a girl's best friend

Condom and Lube Info  



"...health will finally be seen not as a blessing to be wished for, but as a human right to be fought for." Kofi Annan

Nymphomaniac: a woman as obsessed with sex as an average man. Mignon McLaughlin

HIV is certainly character-building. It's made me see all of the shallow things we cling to, like ego and vanity. Of course, I'd rather have a few more T-cells and a little less character. Randy Shilts

Offline kuttakamina

  • Member
  • Posts: 45
Re: Urgent need to start meds but high liver enzymes
« Reply #5 on: April 03, 2010, 08:26:48 AM »
Yes, Ann and both are negative. I wonder if it's better to die from this horrible disease than to take such poisons that will keep you alive for a little while longer but feel totally sick.

Offline kuttakamina

  • Member
  • Posts: 45
Re: Urgent need to start meds but high liver enzymes
« Reply #6 on: April 03, 2010, 08:37:41 AM »
Hi,

Just curious what meds you dr put you on for liver problems? You're levels are elevated based on the maximum the lab uses, but they do not seem severe such as having Hep which can raise them to the 1000s.

Are you taking any other meds? I know mine were slightly elevated recently. It turns out because I was taking Androgel. My dr still put me on Atripla, and stopped the Androgel. Keep us posted. Thanks

Kev,

Since I'm in India he gave me meds from here, mainly pantocid, levocit (and shucks because of memory loss issues I can't remember any other name.)

I'm not taking any other meds. I just started milk thistle on my own to see if it helps but the doc wants me to start hiv meds ASAP without delay.

Offline Ann

  • Administrator
  • Member
  • Posts: 28,134
  • It just is, OK?
    • Num is sum qui mentiar tibi?
Re: Urgent need to start meds but high liver enzymes
« Reply #7 on: April 03, 2010, 11:40:50 AM »
Yes, Ann and both are negative. I wonder if it's better to die from this horrible disease than to take such poisons that will keep you alive for a little while longer but feel totally sick.

Good to hear that you're negative for hep.

With the newer meds currently in use (even in India), most people have little or no side-effects. Most people feel remarkably better after they start meds. So no, it's definitely not better to die from aids-related causes than to take the meds.

And as Matt (Newt) said, your liver enzymes aren't really all that high - certainly not high enough to stop you taking anti-hiv meds.
Condoms are a girl's best friend

Condom and Lube Info  



"...health will finally be seen not as a blessing to be wished for, but as a human right to be fought for." Kofi Annan

Nymphomaniac: a woman as obsessed with sex as an average man. Mignon McLaughlin

HIV is certainly character-building. It's made me see all of the shallow things we cling to, like ego and vanity. Of course, I'd rather have a few more T-cells and a little less character. Randy Shilts

Offline kev72

  • Member
  • Posts: 106
Re: Urgent need to start meds but high liver enzymes
« Reply #8 on: April 03, 2010, 05:13:14 PM »
Kev,

Since I'm in India he gave me meds from here, mainly pantocid, levocit (and shucks because of memory loss issues I can't remember any other name.)

I'm not taking any other meds. I just started milk thistle on my own to see if it helps but the doc wants me to start hiv meds ASAP without delay.

Good news on you not having any of the Heps... I was curious about what meds, because I had Hep-C and in 1995 my doctor started me on Interferon injections. My Enzyme's dropped from the 1000s (if I recall) to normal very quickly so the doctor decided to keep my on the medication for 1 year rather than the normal 6 month's. After a year, my viral load was undetectable and has stayed that way ever since.

My SGOT and SGPT have been normal all of this time except a few weeks ago when they slightly elevated due to Androgel medication (for Testosterone) which is why I asked if you were taking any other meds. I also take Milk Thystle also daily as a precaution. I was unaware of meds for high enzyme levels, but I have not kept up on it since mine have been okay.

I think you should start the Atripla if you are at a level for OIs. Just my opinion.

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.